Is anyone doing research on the possibility of Viagra causing Peyronie disease or any other type of medication causing this disease? Mine seems to have started after I took Viagra . Thank you, Floyd Mathis
Sorry to hear of your problem with Peyronie's disease.
Yes, there is growing evidence that Viagra, Cialis and Levitra (all the PDE5 inhibitor drugs) can cause Peyronie's disease in some men. I have reported this and written about this observation for many years now. You can read more about this topic in these posts from the PDI website: Viagra Peyronie's disease connection and Viagra, Cialis and Levitra Use with Peyronie’s Disease and Peyronie’s Disease Plaque, Viagra, Cialis, Levitra, and Blood Supply . There are more articles that are available but I think you will get the idea from these.
The basic way the injury happens that leads to the start of Peyronie's disease is from "over inflation" that damages the internal tissue of the penis called the tunica albuginea.
I was talking to a man the other day from Australia whose PD started from just a single use of one of these PDE5 drugs. He told me that he developed an erection that was so hard and large that he was scared what might happen to him. He said he thought he might explode. Obviously that was the last and only time he took any drug like that. About two months later he had three internal Peyronie's plaques and a curved penis of 45 degrees. Because he did not have any sexual activity for months before that event or after it he is positive it was the drug that injured him.
He went to his medical doctor who told him that this sometimes happens to men. You will notice that there is a caution on inside drug product information that warns that men with PD should not use these PDE5 drugs.
What strikes me as especially careless and inappropriate is that there are medical doctors who actually prescribe Viagra, Cialis and Levitra to men who already have Peyronie's disease to help them have an erection when they show signs of erectile dysfunction.
Yes, there are other drugs that are said to be associated with or to cause Peyronie's disease. The common list includes beta blockers used for heart problems and all of the statin drugs used to lower cholesterol.
I suggest that you review some of the Alternative Medicine treatment ideas on the PDI website to learn how you can use Peyronie's natural treatment to help yourself correct this problem. Please let me know if there is anything I can do to help you. TRH